Alert archive / Illinois / Areal Flood Advisories in 2011
Areal Flood Advisory 13, NWS Lincoln, IL
NWS Lincoln, IL issued this areal flood advisory at May 25, 2011, 6:01 PM CDT for 4 counties in Illinois. It was in force for 116 min.
The area
The counties it named.
The facts
- Issued
- May 25, 2011, 6:01 PM CDT (23:01 UTC)
- Expired
- May 25, 2011, 7:57 PM CDT
- In force
- 116 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Christian County, IL, Logan County, IL, Macon County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 37 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1832 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.1
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this areal flood advisory went out at May 25, 2:51 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 25, 2:51 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 251 PM CDT WED MAY 25 2011 .DISCUSSION... ISSUED 251 PM CDT WED MAY 25 2011 MANY FACTORS COMING TOGETHER FOR A MAJOR SEVERE WEATHER OUTBREAK IN CENTRAL AND SOUTHEAST ILLINOIS THIS EVENING INTO EARLY TONIGHT. EARLIER RAINFALL...COMBINED WITH THUNDERSTORMS PRODUCING HEAVY RAIN THE NEXT 12 TO 18 HOURS AND A SLOW EASTWARD TRANLATIONAL MOVEMENT OF THE RAIN PRODUCING SYSTEMS...RESULTED IN A FLASH FLOOD WATCH FOR THE ENTIRE AREA THE REST OF TODAY INTO EARLY THURSDAY MORNING. SHORT TERM...TONIGHT THROUGH THURSDAY THE LATEST SURFACE MAP AT 19Z INDICATED A STRONG...STACKED LOW PRESSURE CENTER NEAR KANSAS CITY WITH THE MAIN SYNOPTIC BOUNDARY EXTENDING TO THE ENE TOWARD SE IOWA AND NE ILLINOIS. AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION CURVED FROM NEAR BMI-LITCHFIELD- JUST NORTH OF LAWRENCEVILLE. AREAS NORTH OF THE OUTFLOW...ALONG I-74 FROM BMI-CMI-DNV HAVE BEEN PRETTY WORKED OVER FROM CONVECTION SO THAT IS THE ONE AREA THAT WOULD MOST LIKELY HAVE THE LOWEST THREAT FOR SEVERE CONVECTION EARLY THIS EVENING. EVERYWHERE ELSE IN CENTRAL AND SOUTHEAST ILLINOIS...THE AFOREMENTIONED BOUNDARIES...IMPRESSIVE AMOUNTS OF INSTABILITY...STRONG LOW AND MID LEVEL WIND FIELDS AND INCREASING ROTATIONAL POTENTIAL IN THE ATMOSPHERE AS WE APPROACH EARLY EVENING WILL RESULT IN WIDESPREAD SEVERE STORMS. DEEP LAYER WIND SHEAR IS ALREADY HIGH ACROSS THE FORECAST AREA...BUT AS HELICITY INCREASES THIS EVENING...THREAT OF LONG TRACK SUPERCELL TORNADOES...VERY LARGE HAIL AND WIND DAMAGE WILL INCREASE. THE LATEST HRRR MODEL SHOWS THE TARGET TIME MAINLY BETWEEN 22Z AND 02Z (5 TO 9 PM)...WITH THE GREATEST THREAT SOUTH OF A LINE FROM WINCHESTER THROUGH SPRINGFIELD TO MATTOON TO MARSHALL. INCREASING PRECIPITABLE WATER VALUES AND A CONTINUED LOW LEVEL MOISTURE TRANSPORT FEED WILL RESULT IN A FAIRLY HIGH POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING IN MUCH OF THE FORECAST AREA. THIS IS ALSO DUE TO THE RELATIVELY SLOW MOVEMENT OF THE UPPER LOW WHICH WILL KEEP PRODUCING THUNDERSTORMS WITH HEAVY RAIN INTO THURSDAY MORNING. LONG TERM...FRIDAY THROUGH WEDNESDAY OUR PROGRESSIVE UPPER LEVEL PATTERN IS EXPECTED TO TRANSITION TO A HIGHER AMPLITUDE TROF IN THE WESTERN U.S. AND RIDGE IN THE EAST BY LATE IN THE UPCOMING HOLIDAY WEEKEND. BEFORE THIS EVOLVES...THE TROF CURRENTLY ON THE WEST COAST WILL PUSH TOWARD THE MIDWEST. A BRIEF BREAK IN THE CLOUDS IS EXPECTED ON FRIDAY...BEFORE SOUTH WINDS BRING A WARM FRONT THROUGH THE AREA ON SATURDAY. THE LOW LEVEL WARM ADVECTION WITH THIS FRONT WILL BRING OUR NEXT CHANCE FOR THUNDERSTORMS...FOLLOWED BY WARMER AND MORE HUMID CONDITIONS. SUNDAY AND MEMORIAL DAY...UPPER LEVEL RIDGING WILL BUILD INTO THE EASTERN HALF OF THE COUNTRY. MID LEVELS OF THE ATMOSPHERE ARE EXPECTED TO BE CAPPED...KEEPING ANY T-STORMS AT BAY...DESPITE THE WARM AND HUMID AIR. THE GFS AND EUROPEAN MODELS DIFFER ON THE TIMING...BUT GENERALLY AGREE THAT A LARGE PORTION OF THE WESTERN TROF WILL LIFT OUT INTO THE NORTHERN PLAINS. THIS WILL CUT INTO THE UPPER RIDGE...BRINGING ANOTHER CHANCE FOR T-STORMS AROUND THE PERIPHERY OF THE CAP IN NORTHERN PARTS OF THE FORECAST AREA...IN THE UPPER ILLINOIS RIVER VALLEY AND THE I-74 CORRIDOR. MILLER && .AVIATION... ISSUED 1256 PM CDT WED MAY 25 2011 FORECAST REASONING REMAINS...WITH THE CURRENT STORMS CLEARING MOST OF THE TERMINALS...WILL REMOVE ALL BUT CB MENTION THROUGH TO 23Z- 01Z TIME FRAME WITH A RETURN OF VCTS...AND TEMPO SOME THUNDER FROM SW TO NE ACROSS THE REGION. OVERNIGHT ON THE BACK OF THE TS...REDUCE VISBY TO MVFR AND HOLD THAT THROUGH THE MORNING WITH SOME LOW CIGS. SOME MODEL DATA BRINGING CIGS DOWN BELOW 1000FT...BUT FOR NOW WILL BE SOMEWHAT OPTIMISTIC...THOUGH THE LLVL MOISTURE MAY FORCE A IFR TEMPO IN SUBSEQUENT ISSUANCES. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ILZ027>031- 036>038-040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, May 25, 2:50 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 250 PM CDT WED MAY 25 2011 ILZ056-057-061>063-066>068-071>073-261100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER- LAWRENCE-RICHLAND-SHELBY- 250 PM CDT WED MAY 25 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS EVENING. SOME OF THE STORMS MAY PRODUCE GOLF BALL SIZE HAIL OR LARGER...DAMAGING WINDS...FREQUENT LIGHTNING...HEAVY RAINS AND POSSIBLE STRONG TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND AGAIN FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED BETWEEN 4 PM AND 1 AM. ILZ043>046-052>055-261100- CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-MACON-MOULTRIE-PIATT- VERMILION- 250 PM CDT WED MAY 25 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. SOME OF THE STORMS MAY PRODUCE GOLF BALL SIZE HAIL OR LARGER...DAMAGING WINDS...FREQUENT LIGHTNING...HEAVY RAINS AND POSSIBLE STRONG TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND AGAIN FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED BETWEEN 4 PM AND 1 AM. ILZ036-040-041-047-049-050-261100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 250 PM CDT WED MAY 25 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING. SOME OF THE STORMS MAY PRODUCE GOLF BALL SIZE HAIL OR LARGER...DAMAGING WINDS...FREQUENT LIGHTNING...HEAVY RAINS AND POSSIBLY STRONG TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND AGAIN ON FRIDAY NIGHT AND SATURDAY. WATER LEVELS ON THE ILLINOIS RIVER WILL CONTINUE TO SLOWLY FALL... BUT REMAIN ABOVE FLOOD STAGE THROUGH THE WEEK DOWNSTREAM OF PEORIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING AND AGAIN BETWEEN 3 PM AND 10 PM. ILZ027>031-037-038-042-048-051-261100- KNOX-LOGAN-MARSHALL-MCLEAN-MENARD-PEORIA-SANGAMON-STARK-TAZEWELL- WOODFORD- 250 PM CDT WED MAY 25 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING. SOME OF THE STORMS MAY PRODUCE GOLF BALL SIZE HAIL OR LARGER...DAMAGING WINDS...FREQUENT LIGHTNING...HEAVY RAINS AND POSSIBLY STRONG TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND AGAIN FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS MORNING AND AGAIN BETWEEN 3 PM AND MIDNIGHT. HJS
In the hours before
Local storm report, May 25, 5:25 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
525 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL MOUNT PULASKI 40.01N 89.28W
05/25/2011 M0.50 INCH LOGAN IL CO-OP OBSERVER
&&
LAUFENBERGLocal storm report, May 25, 5:32 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
532 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG 2 E LINCOLN 40.15N 89.33W
05/25/2011 LOGAN IL NWS EMPLOYEE
TREE TOPPED AT WFO LINCOLN
&&
LAUFENBERGLocal storm report, May 25, 5:35 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
535 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG DIVERNON 39.57N 89.65W
05/25/2011 SANGAMON IL EMERGENCY MNGR
TREE FELL ON HOUSE ON KENNY STREET IN TOWN.
&&
LAUFENBERGLocal storm report, May 25, 5:42 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
542 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND GST CHESTNUT 40.07N 89.20W
05/25/2011 E60 MPH LOGAN IL MESONET
&&
LAUFENBERGLocal storm report, May 25, 5:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
546 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HEAVY RAIN RUSHVILLE 40.12N 90.57W
05/25/2011 M1.10 INCH SCHUYLER IL MESONET
RECEIVED IN APPROXIMATELY 20 MINUTES
&&
LAUFENBERGLocal storm report, May 25, 5:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
552 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL MECHANICSBURG 39.81N 89.40W
05/25/2011 M1.25 INCH SANGAMON IL EMERGENCY MNGR
&&
LAUFENBERGThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:25 AM CDT | Special Weather Statement | ILX | Morgan, Scott | 65 min |
| May 25, 5:47 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard, Sangamon | 58 min |
| May 25, 6:57 AM CDT | Special Weather Statement | ILX | Christian, Macon, Moultrie, Piatt, Shelby | 63 min |
| May 25, 7:57 AM CDT | Tornado Warning | ILX | Piatt | 13 min |
| May 25, 8:16 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 44 min |
| May 25, 9:29 AM CDT | River Flood Warning | ILX | Fulton, Knox | 7 days |
| May 25, 9:29 AM CDT | River Flood Warning | ILX | Fulton | 7 days |
| May 25, 11:59 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 61 min |
| May 25, 12:49 PM CDT | Areal Flood Advisory | ILX | Edgar, Vermilion | 6 hr |
| May 25, 12:54 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 66 min |
| May 25, 1:10 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 31 min |
| May 25, 1:20 PM CDT | Flash Flood Watch | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 10 hr |
| May 25, 1:44 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Moultrie | 51 min |
| May 25, 2:23 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 23 min |
| May 25, 2:44 PM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 38 min |
| May 25, 3:20 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 25 min |
| May 25, 3:47 PM CDT | Tornado Warning | ILX | Cass, Morgan, Scott | 43 min |
| May 25, 4:02 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 58 min |
| May 25, 4:17 PM CDT | Tornado Warning | ILX | Christian, Sangamon | 25 min |
| May 25, 4:29 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Morgan, Schuyler | 61 min |
| May 25, 4:33 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 57 min |
| May 25, 4:57 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Menard, Sangamon | 51 min |
| May 25, 5:00 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Macon, Moultrie, Piatt, Shelby | 60 min |
| May 25, 5:01 PM CDT | Flash Flood Warning | ILX | Cass, Fulton, Schuyler | 3 hr |
| May 25, 5:07 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 38 min |
| May 25, 5:08 PM CDT | Flash Flood Warning | ILX | Christian, Sangamon | 3 hr |
| May 25, 5:13 PM CDT | Tornado Warning | ILX | Christian, Shelby | 32 min |
| May 25, 5:19 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, Mason, Menard, Tazewell | 35 min |
| May 25, 5:37 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Piatt, Shelby | 38 min |
| May 25, 5:42 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Macon, Piatt | 37 min |
| May 25, 5:45 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, McLean, Peoria, Tazewell, Woodford | 60 min |
| May 25, 5:51 PM CDT | Tornado Warning | ILX | DeWitt, McLean | 24 min |
| May 25, 5:58 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Piatt | 47 min |
| May 25, 6:11 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 49 min |
| May 25, 6:12 PM CDT | Tornado Warning | ILX | McLean | 40 min |
| May 25, 6:15 PM CDT | Severe Thunderstorm Warning | ILX | Knox, McLean, Marshall, Peoria, Stark, Woodford | 40 min |
| May 25, 6:19 PM CDT | Flash Flood Warning | ILX | Knox | 4 hr |
| May 25, 6:27 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 33 min |
| May 25, 6:42 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Moultrie, Piatt | 33 min |
| May 25, 6:53 PM CDT | Tornado Warning | ILX | Champaign, Piatt | 37 min |
| May 25, 6:57 PM CDT | Areal Flood Advisory | ILX | Champaign, Coles, DeWitt, Douglas, Moultrie, Piatt | 4 hr |
Nearby
Areal Flood Advisories in Illinois, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.